question-icon

What causes confusion and loss of memory when on treatment for sezures?

default
Posted on Wed, 23 Jul 2014
Question: My dad is 87 and being treated for seizures, and multiple myeloma. This morning when he woke up he was very confused. To the point of not knowing his name or who his family was. It lasted about 35 minutes. We saw his regular dr today who said it could be a number of things including XXXXXXX strokes or some kind of seizure not controlled by the medicine. and took blood tests. He napped this afternoon and woke up again completely disoriented. This time is only lasted about 15 minutes. Should I just wait to hear back from the doctor or take him to the ER the next time this happens
doctor
Answered by Dr. Sudhir Kumar (1 hour later)
Brief Answer:
Medications should be started.

Detailed Answer:
Thank you for posting your query.

I have noted your father's symptoms. I agree with your doctor that these episodes could be either XXXXXXX strokes or uncontrolled seizures.

However, it is important to start medications.

The dose of anti-epileptic drugs should be increased as per his body weight, or a new drug added to control his seizures.

Anti-platlet agent, aspirin should be added to prevent a major stroke.

Investigations that could help in confirming the diagnosis are MRI brain and electroencephalography (EEG).

It is better to take him to ER if these symptoms recur.

I hope my answer helps. Please get back if you have any follow up queries or if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, XXXXXXX XXXXXXX
Click on this link to ask me a DIRECT QUERY: http://bit.ly/Dr-Sudhir-kumar
My BLOG: http://bestneurodoctor.blogspot.in


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 6206 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes confusion and loss of memory when on treatment for sezures?

Brief Answer: Medications should be started. Detailed Answer: Thank you for posting your query. I have noted your father's symptoms. I agree with your doctor that these episodes could be either XXXXXXX strokes or uncontrolled seizures. However, it is important to start medications. The dose of anti-epileptic drugs should be increased as per his body weight, or a new drug added to control his seizures. Anti-platlet agent, aspirin should be added to prevent a major stroke. Investigations that could help in confirming the diagnosis are MRI brain and electroencephalography (EEG). It is better to take him to ER if these symptoms recur. I hope my answer helps. Please get back if you have any follow up queries or if you require any additional information. Wishing you good health, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, XXXXXXX XXXXXXX Click on this link to ask me a DIRECT QUERY: http://bit.ly/Dr-Sudhir-kumar My BLOG: http://bestneurodoctor.blogspot.in